3

Over the weekend my cat (10 years old, female, spayed) developed some kind of urinary problem (she was going to the litter box every 5 minutes, only producing a few drops). She went to the vet on Monday morning and the vet gave her an injection of simbadol (1.8mg/ml, 0.8ml dose, so 1.44 mg for a 13.75 pound cat) to treat her pain/discomfort.

The vet warned me that the medication would make her high. An hour after returning home she started drooling. I called the vet and they said drooling is normal on this medication (I told them that she was producing Santa Claus worthy beards, and they said that was fine, just try to keep her clean).

I tend to associate foaming drool (like she's doing) with anxiety. Is the drug making her anxious? What other reasons could the drug be making her drool like this?

enter image description here

  • I would be concerned, but if you trust your vet, then there's not much I can add. Maybe a second opinion, from another vet? – Rolf Dec 21 '17 at 0:52
5

I spoke to the vet again today, and he said that opiates (like simbadol) can make cats nauseous and that's why she's drooling. Since the drooling has gone on for over 24 hours, he gave me some Cerenia pills to reduce her nausea. Pilling her caused her to create another huge beard again, but she seems to be better now (after an hour).

| improve this answer | |

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.